Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 14, 2010, 10:11 PM CDT for Galveston County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2010, 10:11 PM CDT (03:11 UTC)
- Expired
- May 15, 2010, 12:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Galveston County, TX
The radar
The Houston radar (KHGX), 32 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 9:47 PM CDT, 24 minutes earlier.
Area forecast discussion, May 14, 9:47 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
947 PM CDT FRI MAY 14 2010
.DISCUSSION...
THE LINE OF STORMS CONTINUES TO SLOWLY SHIFT EAST AND IT CONTINUES
TO PRODUCE 2-3 INCH HOURLY RAINFALL RATES WHERE TRAINING
OCCURS. EARLIER FORECAST UPDATE IS GENERALLY ON TRACK. WILL SEND
OUT ANOTHER UPDATE TO LOWER MIN TEMPS CLOSE TO THE CURRENT RAIN
COOLED VALUES AND WILL HAVE A 20 POP FOR AFT MIDNIGHT IN CASE SOME
ACTIVITY OUT WEST CAN MAKE IT INTO SE TX LATE TONIGHT. BELIEVE THAT
THE ATMOSPHERE HAS STABILIZED ENOUGH ACROSS OUR WESTERN ZONES THAT
THIS IS UNLIKELY ATTM. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 67 87 70 85 70 / 20 40 30 30 30
HOUSTON (IAH) 67 87 70 87 69 / 80 40 30 30 30
GALVESTON (GLS) 73 82 75 82 74 / 80 40 30 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...33Hazardous weather outlook, May 14, 4:11 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 411 PM CDT FRI MAY 14 2010 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-151300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 411 PM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST TEXAS THIS EVENING. A FEW OF THE STORMS MAY GENERATE MINOR FLOODING...ESPECIALLY OVER URBAN LOCATIONS. RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS OF TWO TO FOUR INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:29 PM CDT | Flash Flood Warning | HGX | Fort Bend | 2 hr |
| May 14, 7:39 PM CDT | Areal Flood Advisory | HGX | Jackson, Wharton | 111 min |
| May 14, 7:58 PM CDT | Flash Flood Warning | HGX | Harris | 107 min |
| May 14, 8:07 PM CDT | Areal Flood Advisory | HGX | Matagorda | 113 min |
| May 14, 8:23 PM CDT | Areal Flood Advisory | HGX | Harris | 112 min |
| May 14, 9:20 PM CDT | Areal Flood Advisory | HGX | Galveston | 115 min |
| May 14, 10:18 PM CDT | Special Marine Warning | HGX | 87 min | |
| May 14, 10:37 PM CDT | Special Marine Warning | HGX | 113 min | |
| May 14, 11:14 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 46 min |
| May 14, 11:18 PM CDT | Tornado Warning | HGX | Chambers, Galveston | 27 min |
| May 14, 11:41 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 49 min |
| May 15, 3:09 AM CDT | Areal Flood Advisory | HGX | Burleson | 111 min |
| May 15, 5:00 AM CDT | Areal Flood Advisory | HGX | Burleson | 2 hr |
| May 15, 5:51 AM CDT | Areal Flood Advisory | HGX | Colorado | 2 hr |
| May 15, 7:00 AM CDT | Areal Flood Advisory | HGX | Burleson | 2 hr |
| May 15, 7:25 AM CDT | Special Marine Warning | HGX | 95 min | |
| May 15, 7:29 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 7 more | 8 hr |
| May 15, 8:00 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Jackson, Matagorda, Washington, Wharton | 2 hr |
| May 15, 8:59 AM CDT | Special Marine Warning | HGX | 2 hr | |
| May 15, 12:34 PM CDT | Areal Flood Advisory | HGX | Galveston, Harris | 116 min |
| May 15, 5:04 PM CDT | River Flood Warning | HGX | Matagorda, Wharton | 56 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.